Home | Links | Contact Us | Top 50 | News | Bookmark
Find a drug:
A   B   C   D   E   F   G   H   I   J   K   L   M   N   O   P   Q   R   S   T   U   V   W   X   Y   Z   #  

Health Forum    Diabetes
Health Discussion Forum

 How do you get drugs out of your blood stream for a blood test?
...


 Why do some injections with the same type of needle hurt and others do not?
Basically, as a diabetic, I inject insulin daily. I use a 31 gage needle which is only 5/8th of an inch long. Why do they sting sometimes and other times there is no feeling at all?...


 About diabetes and drinking alcohol?
Hello. I am a diabetic taking glucophage twice a day. Now, my prescription bottles always have the warning, "do not take or avoid taking with alcohol." NOW, there are all these new ...


 Is high blood sugar of different substance in the body than table sugar?
If so, what is it made of?...


 What is the highest "acceptable" blood sugar peak?
After you eat a meal, how high should your blood sugar go? Even if it returns to "normal" levels within 2 hours, what is the highest peak that is OK? Is anything OK as long as it returns ...


 I need a list of diabetic foods?
...


 Is the blood sugar level in a non-diabetic person normal at all times of the day ?
...


 How did i get diabetes?
ok so i ve had type 1 diabetes for about 3 years know and im 16 and i got it in the 7th grade and my whole life ive been really healthy didnt drink regular soda or eat candy. and then i started to ...


 Tell me if you had diabites(lets say you have diabetes), what u can do 2 prevent it from happening 2 u.?
just tell me what you would do if you had diabetes as a kid
Additional Details
mkae it pretty detailed and give lots of ...


 Is it possible to get diabetes when I'm normal weight and young?
Well, I'm just having some suspicions. I am trying my best to eat as healthy as possible but often I can't because of my eating disorder. I'm exercise bulimic. I binge on sweets, then ...


 Diabetic in look of help?
i am a diabetic and currenyly taking lantus and humolog and i dont like it i used to take NPH and that was worse any suggestions also would you recommend an insulin ...


 What are the best cold cereals for a person with diabetes's to eat?
...


 My legs are burning sometimes. I am a diabetic patient. I am suffering from diabetic for past 7 years.?
My age is 35. I even consulted a heart doctor. My heart functions quiet normal. But my legs are burning for past one month. I am very much afraid. Please give me remedy. I have two sons at the ...


 Im a diabetic, and i was wondering if this ia an ok blood sugar for me?
my blood sugar is 85, and i have a headache...is my blood sugar too low?...


 What should a nine year old boys blood sugar level be?
...


 Can anyone make a concept map out of this?
John Rocke is a 45 yr old divorced man with no children. He has a history of diabetes mellitus and poor control of blood glucose levels. Mr. Rocke is unemployed and currently receives unemployment ...


 Diabetes question?
when you Drink alcohol do you loose weight I have notice two close family members who have Diabetes that were once over weight and now are very skinny what could be causing this?...


 What are the diffrences between type1 and type2 diabetes?!?
...


 Very urgent question about Type 1 Diabetes?
My boyfriend has Type 1 Diabetes and he's having his first diabetic reaction that I've ever seen. I gave him sugar, but I'm afraid that he can overdose on sugar because I don't ...


 How do you bring down high blood sugar levels fast?
I checked it afore breakfast and it was 246. Two hours after I ate it was 326. I am thristy all the time and have to go to the bathroom all the time.

I would like to know if there is ...



doggypann
What would you do to help a friend with diabetes who had inadvertently taken an overdose of insulin?
explain, please.
                     




Nana
Rating
It depends on what type of insulin was used and how much of an overdose. If it was a large amount and especially if it was humulin R, he will need some glucose fast to keep from going into insulin shock, which could be fatal. If it was just a small amount of extra, an orange juice with sugar added may be all that is necessary. A check of the blood sugar using a fingerstick blood sample would be appropriate to see where the blood sugar is at. Normal blood sugar level should be between 80-120 , but often will be higher in diabetics. If below 80, orange juice with 1-2 teaspoons sugar added should be given. If below 60 should get him to the hospital ASAP before it gets any lower. If unconscious, honey can be rubbed on the gums to hold him over til an ambulance can get there or you can get him to an emergency room. If it was a Long-acting Insulin such as humulin N or lantis, then the blood sugar will not be affected for a while and there is time to contact the doctor for further instructions before a crisis occurs.


Aldo 78520
Rating
should be taken immediately to the Hospital ER....


vampire_kitti
Call 911, nothing to explain.


heypumpkin
Rating
Go to a hospital now! this is not a casual situation!!! this could be life threatening!


larry f
Rating
hello it depends on the type of insulin thaty was misdossed.lantus or Humalog?? lantus is long acting and has a 4 hr peak ,on the other hand Humalog has a 20 min peak and can severely crash a person in no t ime flat,if its lantus it can usually be staved off by drinking OJ or using BD glucose tabs [please consult your diabetic nurse or DR] Humalog is fast acting if a large enough overdose occurs take that person to the emergency room STAT> you dont want them going into diabetic shock....[yes i am a diabetic] good luck.L


dances with unicorns
Rating
It depends on how big an overdose - if it's a lot, then calling 911 is definitely the smartest option. If it's only a small amount over his/her usual dosage, I'd make sure they ate enough so that the blood sugar didn't drop too much. If in doubt, the ER is the best option.


william j
Rating
Really , You have some excellant answers here, Keep these things in mind. and always keep something on hand, In case this situation were to happen. I have been a diabetic for 35 yrs... and feel great,,, I am now 75, BJ


SAMI
Rating
Glucose can be given by mouth. It is rapidly absorbed to increase blood glucose. Intravenous Dextrose is given after testing blood glucose in hospital casualty.


anne j
Rating
Feed glucose, sugar or any sweet things, check sugar level if it is possible and call 911 simultaneously depending on the situation and emergency.


Anita
Rating
Don't hesitate and immediately take the person to the nearest Baskin Robins!

Come on people are you serious? Call 911? No wonder medical insurance is so expensive with people using EMS and emergency rooms for non-emergencies.

Your friend just needs to make sure he/ she consumes enough carbs to equal the amount of extra insulin. Test blood frequently. No big deal.


Isabella
Rating
I am a diabetic and have done this before. It is important to keep monitoring blood sugar levels. Ask your friend what her blood sugar level was before she took this insulin and how much of an overdose of insulin did your friend take. Also how fast acting is the insulin that your friend overdosed on. Depending on the answer I would give your friend some orange juice now and then contact a health care professional for more advice. If your friend doubled their insulin and it was fast acting or if their blood sugar takes a rapid decrease call 911 immediately! i have found that regular insulin starts working abt 45 - 60 min later and rapid insulin within 15 min.


 Enter Your Message or Comment


User Name:  
User Email:   
Post a comment:







Large Text
Archive: All drugs - Links - Forum - Forum - Forum - Medical Topics
Drug3k does not provide medical advice, diagnosis or treatment. 0.094
Copyright (c) 2013 Drug3k Friday, April 8, 2016
Terms of use - Privacy Policy